Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) GOOGLE
What is your current age, height, weight? 38, 6’2’’, 177 lb
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finsasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg 2 to 3 times per week
What condition was being treated with the drug? Hair loss
For how long did you take the drug (weeks/months/years)? 6.5 months
How old were you, and WHEN (date) did you start the drug? 37 y/o, started 9/14/18
How old were you when you quit, and WHEN (date) did you quit? 37 y/o, quit beginning of April 2019
How did you quit (cold turkey or taper off)? cold turkey
How long into your usage did you notice the onset of side effects? noticed sexual side effects (decreased libido, decreased quality of erections, decreased sperm / ejaculatory volume and force) pretty much right away. I then went from one pill per day to 1 every other day and then 1 every couple days. The more time that passed without taking fin, the more my sexual health and function would return. This was the case until the crash at the end.
What side effects did you experience that have yet to resolve since discontinuation? Libido, quality of morning erections, ejaculatory volume and force have not returned to normal / baseline. I can have sex and function without meds, but it is not the same. I also feel that I have emotional blunting and don’t seem to get as excited about things.
About 5 months post crash, I noticed I was having unexplained weight loss which seemed to be mostly muscle (shoulders and glutes mostly). At first I wasn’t sure if this was just stress but the weight loss has been too significant and my stress levels are not that much higher than my average over the past couple years. I have also been struggling to put the weight back on.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x ] Loss of Libido / Sex Drive
Erectile Dysfunction - not as hard overall
[x ] Loss of Morning Erections - still have but not has hard
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[ x] Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[x ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
[x ] Memory Loss / Forgetfulness (not super significant but it does seem worse since I stopped fin)
[x ] Stumbling over Words / Losing Train of Thought - feel slow word recall
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[x ] Testicular Shrinkage / Loss of Fullness (they seem a little smaller)
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
[ x] Muscle Wastage - have lost weight and seems to be mostly muscle - unexplained
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
[ x] Other (please explain) - have not seen this mentioned but I have decreased sensitivity in my nipples. This use to always be an area that easily stimulated me and there has been a remarkable decrease in it since I started fin.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I have tried horny goat weed and it has seemed to help with libido and erection quality slightly.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug. When I first started fin I noticed sexual side effects, as mentioned above, right away. However, when I didn’t take it, my sexual desire and function seemed to return. Because of this I wasn’t too worried. About 6 months into takin fin (at the end I was only taking it every 2 to 3 days) I noticed a sudden crash and a drastic increase in all my symptoms. I had almost zero sex drive, very low quality erections, was much harder to get an erection, emotional blunting, etc. I immediately discontinued the drug and started to get worried after several weeks went by and nothing changed. I then spoke with my friend who is a urologist and he told me to give it 3 months since it takes about 3 months to work for hair loss. That made sense to me so I felt reassured. When I reached the 3.5 month mark and my symptoms were still about the same I got really worried and started reaching out and doing research online. Since then I feel my symptoms have improved some but still no where near normal. 5-6 months post discontinuation I started noticing that I was really down in weight (about 7-8 lb) and have not been able to put it back on since. I have always worked out and have been very in tune to my body. My muscles (especially shoulders and glutes) do not seem as full / dense as usual. I am currently waiting on some blood test results and abdominal CT scan report back, to rule out other causes.